Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 546, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 18, 2012, 12:19 AM CDT for Bolivar County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2012, 12:19 AM CDT (05:19 UTC)
- Expired
- Aug 18, 2012, 1:00 AM CDT
- In force
- 41 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Bolivar County, MS
The radar
The Little Rock radar (KLZK), 176 km from the middle of the area, began a volume at 05:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 5.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1405 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 994 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
154
WUUS54 KJAN 180519
SVRJAN
MSC011-180600-
/O.NEW.KJAN.SV.W.0546.120818T0519Z-120818T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1219 AM CDT SAT AUG 18 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...SHELBY...CLEVELAND...
* UNTIL 100 AM CDT
* AT 1219 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED JUST SOUTHWEST OF SHELBY MOVING
SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MOUND BAYOU BY 1230 AM CDT...
RENOVA AND CLEVELAND BY 1245 AM CDT...
BOYLE BY 1250 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3401 9082 3390 9067 3362 9067 3362 9069
3388 9096
TIME...MOT...LOC 0519Z 313DEG 18KT 3388 9081
$$
402 follow-up statements
530
WWUS54 KJAN 180545
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1245 AM CDT SAT AUG 18 2012
MSC011-180600-
/O.CON.KJAN.SV.W.0546.000000T0000Z-120818T0600Z/
BOLIVAR MS-
1245 AM CDT SAT AUG 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR EAST CENTRAL BOLIVAR COUNTY...
AT 1244 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WINSTONVILLE MOVING
EAST AT 10 MPH AND WAS SLOWLY WEAKENING.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MOUND BAYOU BY 1250 AM CDT...
MERIGOLD AND RENOVA BY 100 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3398 9079 3390 9067 3362 9067 3362 9069
3380 9087
TIME...MOT...LOC 0544Z 292DEG 11KT 3391 9075
$$
40956
WWUS54 KJAN 180600
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
100 AM CDT SAT AUG 18 2012
MSC011-180609-
/O.EXP.KJAN.SV.W.0546.000000T0000Z-120818T0600Z/
BOLIVAR MS-
100 AM CDT SAT AUG 18 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BOLIVAR COUNTY
HAS EXPIRED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS JUST NORTHEAST OF MOUND BAYOU MOVING EAST AT 10
MPH...SO THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...HEAVY
RAINS AND LIGHTNING STRIKES WILL CONTINUE AS ADDITIONAL STORMS CROSS
THE DELTA REGION BEFORE DAYBREAK.
LAT...LON 3398 9079 3390 9067 3362 9067 3362 9069
3380 9087
TIME...MOT...LOC 0559Z 292DEG 11KT 3389 9070
$$
40What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 11:32 PM CDT, 47 minutes earlier.
Area forecast discussion, Aug 17, 11:32 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1132 PM CDT FRI AUG 17 2012 .UPDATE...SEVERAL MINOR IMPULSES ROUNDING THE BASE OF THE ERN CONUS TROUGH LATE TONIGHT AND MOVING ALONG THE TEMPORARILY STALLING FRONTAL ZONE FROM KPBF-KTUP LINE. ANOTHER MCS TAKING SHAPE IN SERN AR AND HEADING TOWARD THE DELTA COUNTIES THROUGH 3AM AND HAVE BOOSTED POPS TO LIKELY FOR THOSE LOCATIONS...HEAVY DOWNPOURS AND LIGHTNING STRIKES SHOULD BE THE MAIN FEATURES WITH A TREND TOWARD GRADUAL WEAKENING AS THE STORMS MOVE SEWD OFF THE BOUNDARY. HRR MODEL RUNS HANDLING THE OVERNIGHT CONVECTION BEST RECENTLY. ZONES SHOULD BE POSTED./40/ && .AVIATION...BAND OF STORMS APPROACHING THE DELTA TAF SITES AND THAT SHOULD BE THE CASE FOR SEVERAL MORE HOURS. WILL HAVE TO WATCH FOR ADDITIONAL ACTIVITY ACROSS THE NORTHERN SITES LATER ON OVERNIGHT AND WILL MENTION VCTS TO COVER THAT RISK. TOWARD MORNING...SOME POTENTIAL WILL EXIST FOR MVFR CONDITIONS ALONG WITH LOWER CEILINGS POSSIBLE THROUGH 14-15Z FOR ABOUT THE NRN HALF OF THE CWFA. TIMING ACTIVITY DURING THE DAY SAT IS TOUGH...BUT WILL COVER WITH VCTS WORDING DURING THE AFTERNOON HOURS. /CME/40/ && PREVIOUS DISCUSSION...A LONGWAVE UPPER TROUGH CONTINUES TO DEEPEN OVER THE EASTERN HALF OF THE COUNTRY. FURTHER COMPLICATING THE FORECAST OVER THE NEXT 24 HOURS THE SURFACE FRONT WILL BE JUST ABOUT QUASISTATIONARY IN A GENERALLY WEST-TO-EAST ORIENTATION ACROSS THE NORTHERN PORTION OF THE CWA. THOUGH IT IS NOT EXPECTED TO COME FAR ENOUGH SOUTH FOR US TO TO COMPLETELY REMOVE RAIN CHANCES IN THE FAR NORTH...WE SHOULD SEE MORE <70F DEWPOINTS IN THAT AREA THROUGH THE WEEKEND. SEVERAL UPPER DISTURBANCES WILL CONTINUE TO ROTATE AROUND THE LONGER WAVE UPPER TROUGH OVER THE NEXT FEW DAYS...BRINGING MULTIPLE OPPORTUNITIES FOR RAIN. THOUGH THERE IS SOME DISAGREEMENT AMONGST THE VARIOUS MODELS WITH RESPECT TO THE EXACT TIMING AND PLACEMENT OF THESE SHORTWAVES...THERE IS CONSENSUS THAT ONE OF THE MORE POTENT ONES WILL PASS ACROSS THE AREA ON SUNDAY. MAV GUIDANCE WAS AGGRESSIVE WITH POPS DURING THIS TIME FRAME...AND GIVEN REASONABLE AGREEMENT WITH THE ECMWF...SAW NO REASON TO GO AGAINST THIS. ON SUNDAY NIGHT...RAIN CHANCES MAY FINALLY BEGIN TO TAPER IN THE NW AS THE UPPER TROUGH AXIS SWINGS ACROSS THE AREA...GIVING THE SURFACE FRONT A NUDGE FARTHER TO THE SOUTH. MADE A FEW TWEAKS TO GUIDANCE TEMPS THROUGH THE SHORT TERM...PRIMARILY TO BUMP MINS UP A DEGREE OR TWO AND TO BUMP MAXES DOWN A DEGREE OR TWO IN A FEW AREAS. OVERALL THOUGH...NO MAJOR ADJUSTMENTS WERE MADE. /DL/ LONG TERM(MONDAY THROUGH FRIDAY)... OF NOTE...THE LATEST GFS AND CMC WERE BOTH DEVELOPING A LOW PRESSURE SYSTEM ALONG THE GULF COAST AROUND THE MIDDLE OF NEXT WEEK. THE GENERAL SYNOPTIC PATTERN WOULD BE FAVORABLE FOR THIS TYPE OF DEVELOPMENT...WITH A STALLED SURFACE FRONT EXTENDING OFFSHORE. SINCE THIS IS STILL A FAIRLY NEW MODEL SOLUTION AND THERE IS STILL QUITE A BIT OF DISAGREEMENT BETWEEN THE MODELS...NO ADJUSTMENTS WILL BE MADE TO THE FORECAST AT THIS TIME. HOWEVER THE SITUATION BARES WATCHING OVER THE NEXT FEW DAYS. RELEVANT PORTIONS OF THE PREVIOUS LONG TERM DISCUSSION FOLLOW BELOW. /DL/ THE STUBBORN MEAN LONGWAVE TROUGH AXIS OVER THE ERN THIRD OF THE CONUS GRADUALLY LIFTS NWD NEXT WEEK LEAVING A FLATTENING WNWLY FLOW REGIME FOR THE GULF STATES. BY MONDAY MORNING...BEST RAIN CHANCES WILL SHIFT TO OUR SRN QUARTER AS MID/UPPER FLOW BECOMES MORE NWLY AND PWATS DROP TO NEAR ONE INCH ACROSS NRN AREAS WITH SRN AREAS NEAR 1.5". TUESDAY SHOULD BE ABOUT THE DRIEST DAY OF THE COMING WEEK SINCE LOW LEVEL MOISTURE SHOULD BE INCREASING ONCE AGAIN ON SLY FLOW WEDNESDAY THROUGH THURSDAY AS THAT UPPER LEVEL PATTERN LIFTS NWD. A MORE DIFFUSE LOW LEVEL BOUNDARY IS EXPECTED TO REMAIN ACROSS THE GULF STATES EVEN ON FRIDAY AS SOME MID LEVEL RIDGING TRIES TO GET ESTABLISHED ALONG THE SABINE RIVER VALLEY. TEMPS WILL REMAIN JUST BELOW NORMAL FOR MOST OF THE MEDIUM RANGE AS LOWS IN THE 60S AND HIGHS IN THE 80S DOMINATE. POPS STAY GENERALLY IN THE 60-80 PERCENT RANGE SUNDAY WITH THE FRONTAL PASSAGE AND SHIFT TO SRN SECTIONS AT 50-70 PERCENT FOR MONDAY/TUESDAY. POPS RETURN NWD IN THE 20-40 PERCENT RANGE FOR THE MIDDLE AND END OF THE WEEK AS ENSEMBLE MEANS GENERALLY PREFERRED./40/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 72 88 71 85 / 20 68 55 82 MERIDIAN 70 89 70 86 / 18 63 50 80 VICKSBURG 71 88 70 85 / 25 68 60 82 HATTIESBURG 73 91 73 89 / 10 65 45 66 NATCHEZ 73 88 72 85 / 14 66 52 62 GREENVILLE 71 84 68 85 / 73 43 53 70 GREENWOOD 69 86 67 85 / 68 42 44 67 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Aug 17, 3:02 PM CDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 302 PM CDT FRI AUG 17 2012 MSZ029>033-037>039-044>046-182015- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE- LEAKE-NESHOBA-KEMPER- 302 PM CDT FRI AUG 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEASTERN MISSISSIPPI NEAR THE GOLDEN TRIANGLE. .DAY ONE...TONIGHT AND SATURDAY A FEW STRONG THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON AS A SLOW MOVING COLD FRONT BEGINS TO EDGE SOUTH INTO THE AREA. ANY STRONG STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH...SMALL HAIL...OCCASIONAL TO FREQUENT LIGHTNING STRIKES AND TORRENTIAL DOWNPOURS. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY EXPECT A FEW ROUNDS OF STRONG THUNDERSTORMS TO CONTINUE TO BE POSSIBLE SATURDAY NIGHT THROUGH LATE SUNDAY AS THE SLOW MOVING COLD FRONT VERY SLOWLY PUSHES PUSHES SOUTHEAST THROUGH THE AREA. A SEVERE SEVERE STORM OR TWO IS NOT OUT OF THE QUESTION...ESPECIALLY LATE SUNDAY. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS FROM 50 TO 60 MPH AS WELL AS HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND HEAVY DOWNPOURS. IN ADDITION...SPOTTY TORRENTIAL DOWNPOURS LASTING UP TO AN HOUR WILL BE CAPABLE OF BRINGING A QUICK ONE TO TWO INCHES OF RAIN...ESPECIALLY ON SUNDAY. IF STORMS MOVE OVER THE SAME GROUND REPEATEDLY THEN FLASH FLOODING COULD BECOME MORE LIKELY. OTHERWISE...LOW SPOTS AND POOR DRAINAGE AREAS SHOULD BE THE MOST SUSCEPTIBLE TO HIGH WATER ISSUES. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED SUNDAY. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>036- 040>042-047-053-059-060-182015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS- HOLMES-ISSAQUENA-SHARKEY-YAZOO-WARREN-CLAIBORNE-JEFFERSON-ADAMS- 302 PM CDT FRI AUG 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWESTERN MISSISSIPPI...NORTHEASTERN LOUISIANA AND THE ARKLAMISS DELTA. .DAY ONE...TONIGHT AND SATURDAY A FEW STRONG THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO THIS EVENING...MAINLY ALONG AND NORTH OF THE HIGHWAY 82 CORRIDOR. ANY STRONG STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH...SMALL HAIL...OCCASIONAL TO FREQUENT LIGHTNING STRIKES AND TORRENTIAL DOWNPOURS. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON INTO SATURDAY EVENING AS A SLOW MOVING COLD FRONT BEGINS TO EDGE SOUTH INTO THE AREA. ANY SEVERE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH...HAIL TO THE SIZE OF QUARTERS...OCCASIONAL TO FREQUENT LIGHTNING STRIKES AND TORRENTIAL DOWNPOURS. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY EXPECT A FEW ROUNDS OF STRONG THUNDERSTORMS TO CONTINUE TO BE POSSIBLE SATURDAY NIGHT THROUGH LATE SUNDAY AS THE SLOW MOVING COLD FRONT VERY SLOWLY PUSHES PUSHES SOUTHEAST THROUGH THE AREA. A SEVERE SEVERE STORM OR TWO IS NOT OUT OF THE QUESTION...ESPECIALLY LATE SUNDAY. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS FROM 50 TO 60 MPH AS WELL AS HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND HEAVY DOWNPOURS. IN ADDITION...SPOTTY TORRENTIAL DOWNPOURS LASTING UP TO AN HOUR WILL BE CAPABLE OF BRINGING A QUICK ONE TO TWO INCHES OF RAIN...ESPECIALLY ON SUNDAY. IF STORMS MOVE OVER THE SAME GROUND REPEATEDLY THEN FLASH FLOODING COULD BECOME MORE LIKELY. OTHERWISE...LOW SPOTS AND POOR DRAINAGE AREAS SHOULD BE THE MOST SUSCEPTIBLE TO HIGH WATER ISSUES. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED SATURDAY AFTERNOON THROUGH LATE SUNDAY. MSZ043-048>052-054>058-061>066-072>074-182015- MADISON MS-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 302 PM CDT FRI AUG 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEASTERN MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY A FEW STRONG THUNDERSTORMS ARE POSSIBLE LATE SATURDAY AFTERNOON INTO SATURDAY EVENING AS A SLOW MOVING COLD FRONT BEGINS TO EDGE SOUTH INTO THE AREA. ANY STRONG STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH...SMALL HAIL...OCCASIONAL TO FREQUENT LIGHTNING STRIKES AND TORRENTIAL DOWNPOURS. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY EXPECT A FEW ROUNDS OF STRONG THUNDERSTORMS TO CONTINUE TO BE POSSIBLE SATURDAY NIGHT THROUGH LATE SUNDAY AS THE SLOW MOVING COLD FRONT VERY SLOWLY PUSHES PUSHES SOUTHEAST THROUGH THE AREA. A SEVERE SEVERE STORM OR TWO IS NOT OUT OF THE QUESTION...ESPECIALLY LATE SUNDAY. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS FROM 50 TO 60 MPH AS WELL AS HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND HEAVY DOWNPOURS. IN ADDITION...SPOTTY TORRENTIAL DOWNPOURS LASTING UP TO AN HOUR WILL BE CAPABLE OF BRINGING A QUICK ONE TO TWO INCHES OF RAIN...ESPECIALLY ON SUNDAY. IF STORMS MOVE OVER THE SAME GROUND REPEATEDLY THEN FLASH FLOODING COULD BECOME MORE LIKELY. OTHERWISE...LOW SPOTS AND POOR DRAINAGE AREAS SHOULD BE THE MOST SUSCEPTIBLE TO HIGH WATER ISSUES. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED SATURDAY NIGHT THROUGH SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 50
In the hours before
Special weather statement, Aug 17, 7:25 PM CDT, 4 hours 54 minutes before
MSZ041-180105-
SHARKEY MS-
725 PM CDT FRI AUG 17 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
725 PM CDT FRI AUG 17 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER DELTA CITY AT 725 PM CDT...MOVING
SOUTH SOUTHWEST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SHARKEY COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3285 9096 3286 9094 3289 9094 3295 9091
3306 9091 3310 9088 3310 9074 3305 9066
3276 9085 3283 9097
TIME...MOT...LOC 0025Z 038DEG 11KT 3303 9081
19Special weather statement, Aug 17, 7:58 PM CDT, 4 hours 21 minutes before
MSZ044-180140-
LEAKE MS-
758 PM CDT FRI AUG 17 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
758 PM CDT FRI AUG 17 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER THOMASTOWN AT 758 PM CDT...MOVING
EAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHERN LEAKE COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3269 8942 3279 8973 3293 8973 3293 8942
3292 8933
TIME...MOT...LOC 0058Z 287DEG 12KT 3287 8966
19Special weather statement, Aug 17, 8:16 PM CDT, 4 hours 3 minutes before
MSZ042-180155-
YAZOO MS-
816 PM CDT FRI AUG 17 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
816 PM CDT FRI AUG 17 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER MIDWAY AT 816 PM CDT...MOVING
EAST SOUTHEAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHEASTERN YAZOO COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3288 8996 3286 8998 3284 8999 3283 9002
3279 9002 3277 9004 3284 9031 3298 9028
3299 9027
TIME...MOT...LOC 0116Z 281DEG 18KT 3291 9019
19Special weather statement, Aug 17, 9:12 PM CDT, 3 hours 7 minutes before
ARZ074-075-180250-
ASHLEY AR-CHICOT AR-
912 PM CDT FRI AUG 17 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
912 PM CDT FRI AUG 17 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHEAST OF PARKDALE AT 912
PM CDT...MOVING SOUTHEAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHERN CHICOT AND SOUTHEASTERN ASHLEY COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3328 9153 3314 9119 3313 9120 3311 9120
3309 9117 3300 9123 3301 9124 3301 9145
3312 9164
TIME...MOT...LOC 0212Z 301DEG 12KT 3315 9149
19Special weather statement, Aug 17, 11:38 PM CDT, 41 minutes before
MSZ018-019-180535-
SUNFLOWER MS-BOLIVAR MS-
1138 PM CDT FRI AUG 17 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1138 PM CDT FRI AUG 17 2012
...CLUSTER OF STRONG THUNDERSTORMS WITH HEAVY RAINS MOVING SOUTHEAST
INTO THE SHELBY TO CLEVELAND AREAS THROUGH 100 AM...
A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 MPH WINDS
AND HEAVY RAINS UP TO ONE INCH WAS CENTERED ABOUT 7 MILES WEST OF
DEESON AT 1135 PM CDT...MOVING SOUTHEAST AT 15 MPH.
VERY HEAVY RAINS...PONDING OF WATER ON ROADS AND FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES ARE LIKELY WITH THESE STORMS AS THEY HEAD
INTO THE SHELBY TO CLEVELAND AREAS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHERN BOLIVAR AND NORTHEASTERN SUNFLOWER COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3410 9065 3399 9065 3399 9047 3353 9046
3376 9102 3379 9099 3380 9102 3399 9101
3396 9098 3402 9099 3403 9090 3408 9088
3412 9095 3413 9079
TIME...MOT...LOC 0435Z 309DEG 14KT 3404 9097
40The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 7:25 PM CDT | Special Weather Statement | JAN | Sharkey | 40 min |
| Aug 17, 7:58 PM CDT | Special Weather Statement | JAN | Leake | 42 min |
| Aug 17, 8:16 PM CDT | Special Weather Statement | JAN | Yazoo | 39 min |
| Aug 17, 11:38 PM CDT | Special Weather Statement | JAN | Bolivar, Sunflower | 57 min |
| Aug 18, 1:08 AM CDT | Special Weather Statement | JAN | Grenada | 57 min |
| Aug 18, 2:33 AM CDT | Special Weather Statement | JAN | Carroll, Choctaw, Montgomery, Oktibbeha, Webster | 57 min |
| Aug 18, 3:26 AM CDT | Special Weather Statement | JAN | Choctaw, Clay, Lowndes, Noxubee, Oktibbeha, Webster and 1 more | 59 min |
| Aug 18, 4:36 AM CDT | Special Weather Statement | JAN | Lowndes, Noxubee | 59 min |
| Aug 18, 7:08 AM CDT | Special Weather Statement | JAN | Winston | 32 min |
| Aug 18, 9:12 AM CDT | Special Weather Statement | JAN | Bolivar | 28 min |
| Aug 18, 9:41 AM CDT | Special Weather Statement | JAN | Bolivar | 29 min |
| Aug 18, 11:25 AM CDT | Special Weather Statement | JAN | Humphreys | 30 min |
| Aug 18, 11:41 AM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys | 49 min |
| Aug 18, 12:26 PM CDT | Special Weather Statement | JAN | Adams | 29 min |
| Aug 18, 12:48 PM CDT | Special Weather Statement | JAN | Yazoo | 57 min |
| Aug 18, 12:53 PM CDT | Special Weather Statement | JAN | Sharkey | 47 min |
| Aug 18, 1:01 PM CDT | Special Weather Statement | JAN | Holmes | 59 min |
| Aug 18, 1:03 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 28 min |
| Aug 18, 1:26 PM CDT | Special Weather Statement | JAN | Lawrence | 39 min |
| Aug 18, 1:37 PM CDT | Special Weather Statement | JAN | Adams, Claiborne, Jefferson | 58 min |
| Aug 18, 1:50 PM CDT | Special Weather Statement | JAN | Madison | 20 min |
| Aug 18, 1:53 PM CDT | Special Weather Statement | JAN | Simpson | 32 min |
| Aug 18, 2:01 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 44 min |
| Aug 18, 2:02 PM CDT | Special Weather Statement | JAN | Simpson | 48 min |
| Aug 18, 2:15 PM CDT | Special Weather Statement | JAN | Lawrence | 40 min |
| Aug 18, 2:22 PM CDT | Special Weather Statement | JAN | Hinds | 58 min |
| Aug 18, 2:27 PM CDT | Special Weather Statement | JAN | Neshoba | 43 min |
| Aug 18, 3:01 PM CDT | Special Weather Statement | JAN | Rankin | 59 min |
| Aug 18, 3:31 PM CDT | Special Weather Statement | JAN | Covington | 44 min |
| Aug 18, 3:44 PM CDT | Flash Flood Warning | JAN | Rankin | 61 min |
| Aug 18, 4:20 PM CDT | Special Weather Statement | JAN | Lauderdale, Newton | 60 min |
| Aug 18, 4:30 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 45 min |
| Aug 18, 5:03 PM CDT | Special Weather Statement | JAN | Clarke | 32 min |
| Aug 18, 5:19 PM CDT | Special Weather Statement | JAN | Lauderdale | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.